MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SIGMA HP UNI FB KEEL OSTEOTOME; KNEE INSTRUMENT : CUTTING INSTRUMENTS

DEPUY ORTHOPAEDICS INC US SIGMA HP UNI FB KEEL OSTEOTOME; KNEE INSTRUMENT : CUTTING INSTRUMENTS
Model Number 2024-47-111
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/26/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4) depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported the back of the metal backed keel punch had broken off, causing the handle to break away from the metal part of the instrument.No adverse affects on the patient.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Investigation summary: the device associated with this complaint was received for examination.Visual examination confirmed the 202446916 end cap component has fractured at the center of the pin that secures the cap to the shaft.The end cap component was not returned.Additionally, the tip of the osteotomy is heavily nicked.Depuy synthes considers the investigation closed at this time.Should the additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: d9.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected: h3.

Brand Name
SIGMA HP UNI FB KEEL OSTEOTOME
Common Device Name
KNEE INSTRUMENT : CUTTING INSTRUMENTS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthpaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key15193041
Report Number1818910-2022-15472
Device Sequence Number14861369
Product Code HWM
UDI-Device Identifier10603295083191
UDI-Public10603295083191
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2024-47-111
Device Catalogue Number202447111
Device Lot NumberGM4165901
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2022
Supplement Date Received by Manufacturer08/17/2022
09/22/2022
Initial Report FDA Received Date08/09/2022
Supplement Report FDA Received Date08/17/2022
09/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/07/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown